MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0513CSS10
Medical Device Problem Codes Stretched (1601); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "during the procedure, the third coil could not be advanced into the aneurysm.Pushing the coil back and forth, pre-detach occurred.The unraveled coil was held in place against the vessel wall with a stent.The pre-detach caused a major complaint." update 16dec2024 - additional information received from the issuer: 9.How would the tortuosity be described in this procedure? taewoong's answer: there were no abnormalities.10.Can you confirm if the supplemental accessories will be returned? (microcatheter, etc) if so, it would be appreciated.Taewoong's answer: they will not be returned.11.Was the usage of the stent a result of this incident? taewoong's answer: the stent was used to fix the stretched implant coil to the vessel wall after pre-detach occurred." update 30dec2024 - additional information received from the issuer: "1.Can you confirm if the implant coil was able to advance out of the introducer sheath? taewoong's answer: it was able to advance out of the introducer sheath well.2.Did the procedure involve tortuous anatomy? taewoong's answer: yes, the anatomy was very tortuous.3.Will the microcatheter be available for return? taewoong's answer: the microcatheter used is not available for return.4.Where did the implant prematurely detach? (inside the an, inside the mc?, etc) taewoong's answer: it was detached inside the microcatheter.5.Were any attempts made to detach the implant coil using the detachment controller? taewoong's answer: it was impossible to implant the coil, so it was fixed in place at the vessel wall using a stent.For details, please refer to the photos and videos sent from before.6.Can you confirm if the device was implanted? taewoong's answer: please see the answer for 5." incident report form submitted for this complaint indicates that no patient injury was sustained.
 
Additional Manufacturer Narrative
Balt usa reference: #(b)(4).An evaluation of the actual complaint sample could not be performed as device was unavailable to be return.Based on the provided information, root cause could not be definitively determined.Lack of device return prevented deeper evaluation of the reported issue.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f230401018 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend." the submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key21150103
Report Number3014162263-2024-00109
Device Sequence Number9330508
Product Code HCG
UDI-Device Identifier00818053025990
UDI-Public(01)00818053025990(11)230429(17)280429(10)F230401018
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI0513CSS10
Device Lot NumberF230401018
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2024
Initial Report FDA Received Date01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown